Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Peri- menopause
    avatar
    pausing51 posted:
    Hi I am a fifty-one year old woman who recently started treatment for peri menopausal My doctor recommended Lo-lo estrin . I had relief from night sweats, flashes, mood swings in the first month. Now I'm entering my fourth month and have found I have an increased appetite, weight gain, and mood swings along with crying jags.

    I had similar symptoms in my twenties when I took birth control pills, but have been told the doses were so much higher then they are today. I also had two healthy pregnancies and easy deliveries. Both times experienced mood swings , and some post partum depression. I went on vacation and continued my BC in order to avoid my period by skipping the placebo pills.

    Needless to say I was a roller coaster of moods on this trip. My husband was surprised, and I feel badly . I'm wondering if It's the same old story, that I'm am hormonaly wired and after there months of the pills in my system I'm having the same symptoms as years passed or if not taking a break in my cycle made me phsyco?

    Has anyone else a similar experience or is this just normal menapausel symptoms ? My doctor also has put me on Wellbutrin back in October 2013, at first sleep was difficult and dreams were very vivid , that has all subsided she chose Wellbutrin to avoid weight gain and I did try other ssri 's years ago did not like to side affects. I felt great on the Wellbutrin , but now my confusion is to what is making me feel this way? These are the only medications that I take.
    Reply
     
    avatar
    Anon_6061 responded:
    Loestrin is a low estrogen BC pill. Maybe it isn't enough estrogen for the progestin. Progestins can cause low mood in some women and estrogen typically improves mood. If the symptoms continue, you could try switching to a higher estrogen BC pill. Hope you feel better soon!
     
    avatar
    pausing51 replied to Anon_6061's response:
    Thank you for the info, I will talk to my doctor soon concerning her choice of treatment. This whole peri-menopausal thing is quite the experience !


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Hot flash & Night sweat relief
    I am 51 and started perimenopause 6 years ago. I experience hot flashes and night sweats heavily every two weeks - the time I usually ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website